Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Salt Lake City, UT

September 5, 2007Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 5, 2007, 2:42 PM MDT for Uinta County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2007, 2:42 PM MDT (20:42 UTC)
Expired
Sep 5, 2007, 3:30 PM MDT
In force
48 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 166 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 12:51 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 052044
SVRSLC
WYC041-052130-
/O.NEW.KSLC.SV.W.0079.070905T2042Z-070905T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
242 PM MDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN UINTA COUNTY IN SOUTHWEST WYOMING...
  THIS INCLUDES THE COMMUNITY OF LYMAN...

* UNTIL 330 PM MDT

* AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF FT
  BRIDGER TO 15 MILES WEST OF ROBERTSON...AND MOVING NORTHEAST AT 40
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROBERTSON BY 255 PM MDT...
  FT BRIDGER BY 305 PM MDT...
  LYMAN BY 310 PM MDT...

THIS STORM WILL ALSO IMPACT THE INTERSTATE 80 CORRIDOR EAST OF 
EVANSTON.

HAIL TO THE SIZE OF QUARTERS WAS REPORTED WITH THIS STORM AS IT 
PASSED THE EVANSTON PORT OF ENTRY ON INTERSTATE 80 ALONG THE UTAH 
WYOMING BORDER. POWER WAS ALSO REPORTED OUT AT THE PORT OF ENTRY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4158 11058 4130 11066 4108 11085 4108 11006
      4158 11006

$$
2 follow-up statements
000 
WWUS55 KSLC 052106
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
306 PM MDT WED SEP 5 2007

WYC041-052130-
/O.CON.KSLC.SV.W.0079.000000T0000Z-070905T2130Z/
UINTA WY-
306 PM MDT WED SEP 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EASTERN UINTA COUNTY...

AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF CARTER TO FT BRIDGER...MOVING
NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHURCH BUTTES BY 330 PM MDT...

LAT...LON 4158 11058 4130 11066 4108 11085 4108 11006
      4158 11006

$$

SEAMAN
000 
WWUS55 KSLC 052124
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MDT WED SEP 5 2007

WYC041-052134-
/O.EXP.KSLC.SV.W.0079.000000T0000Z-070905T2130Z/
UINTA WY-
324 PM MDT WED SEP 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN UINTA COUNTY EXPIRES
AT 330 PM MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4158 11058 4130 11066 4108 11085 4108 11006
      4158 11006

$$

SEAMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 10:17 AM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 5, 10:17 AM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 AM MDT WED SEP 5 2007

.SYNOPSIS...A STRONG PACIFIC SYSTEM WILL MOVE ACROSS THE
INTERMOUNTAIN REGION TODAY. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS NORTHERN UTAH THIS AFTERNOON AND INTO SOUTHERN UTAH
TONIGHT. A COOLER AIRMASS WILL SPREAD ACROSS UTAH FOR LATE IN THE
WEEK.

&&

.DISCUSSION...A VERY BUSY DAY SETTING UP ACROSS MUCH OF THE
REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
OCCURRING OVER THE NORTHWESTERN AND EASTERN PORTIONS OF UTAH AS
WELL AS EXTREME SOUTHWESTERN WYOMING. COVERAGE IS EXPECTED TO
INCREASE FAIRLY QUICKLY OVER THE NEXT SEVERAL HOURS...WITH THE
MAIN FOCUS OF ANY SEVERE WEATHER TODAY FROM THE WASATCH FRONT
SOUTH AND EAST.

VERY HIGH VALUES OF 0-6 KM SHEAR...UPWARDS OF 60 TO 70
KTS...EXIST ACROSS NORTHWEST UTAH. THE 12Z SOUNDING AT KSLC WAS
ALREADY INDICATING OVER 500 J/KG OF CAPE THIS MORNING. THIS WILL
ONLY INCREASE WITH CLEAR SKIES OVER PORTIONS OF NORTHERN AND
CENTRAL UTAH THIS MORNING. A COLD FRONT CURRENTLY STRETCHES ACROSS
UTAH FROM NEAR LOGAN TO NEAR DELTA. WITH STRONG LINEAR FORCING
ASSOCIATED WITH THIS FRONT...EXPECT CONVECTION WILL EVENTUALLY
DEVELOP INTO A LINEAR FEATURE AS THE AFTERNOON PROGRESSES. THE
MAIN THREAT WILL BE GUSTY WINDS THIS AFTERNOON...ALTHOUGH HAIL IS
CERTAINLY POSSIBLE.

&&

.AVIATION...NORTHERLY SURFACE WINDS SHOULD PERSIST AT KSLC THROUGH
THE AFTERNOON HOURS. TERMINAL SHOULD REMAIN BETWEEN TWO ACTIVE AREAS
OF THUNDERSTORMS THROUGH ABOUT 18Z OR SO. DAYTIME HEATING SHOULD
RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGHOUT THE
AFTERNOON HOURS. THE MOST LIKELY TIME FOR THESE STORMS TO IMPACT THE
TERMINAL WOULD BE BETWEEN 20Z AND 00Z.

&&

.FIRE WEATHER...PACIFIC STORM SYSTEM WILL CONTINUE TO IMPACT THE
DISTRICT TODAY. ABUNDANT MOISTURE AHEAD OF THIS SYSTEM REMAINS
ACROSS THE REGION...AND WILL ALLOW FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. DRIER AIR ACROSS NEVADA EXPECTED TO
SPREAD EAST INTO FAR SOUTHWEST UT THIS AFTERNOON. WILL LEAVE RED
FLAG WARNING IN EFFECT FOR ZONES 435...437 AND 439...BUT WILL DROP
WARNING ELSEWHERE AS RH SHOULD REMAIN TOO HIGH.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM WEDNESDAY FOR FIRE WEATHER ZONES
435...437 AND 439.

WY...NONE.

&&

PUBLIC...C.SMITH
FIRE WEATHER/AVIATION...SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 5, 1:19 PM MDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
119 PM MDT WED SEP 5 2007

UTZ001>016-517-518-WYZ021-061930-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
119 PM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A POTENT PACIFIC SYSTEM WILL CONTINUE TO IMPACT THE REGION.
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ACROSS MUCH OF UTAH
THIS AFTERNOON. STRONGER STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS AND LARGE HAIL. IN ADDITION...HEAVY RAIN AND LOCALIZED
FLOODING ARE POSSIBLE WITH THE STRONGER SHOWERS AND THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO AND LOCAL BROADCAST NETWORKS FOR
THE LATEST WEATHER INFORMATION.

A COLD FRONT WILL MOVE INTO THE AREA TONIGHT BRINGING COOLER AIR
FOR THE REMAINDER OF THE WEEK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COOL AIRMASS WILL REMAIN IN PLACE INTO THE WEEKEND. NO
SIGNIFICANT STORMS ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

UTZ019>021-061930-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
119 PM MDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS AND DRY CONDITIONS ARE EXPECTED TO RESULT IN CRITICAL
FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
UTAH TODAY. A RED FLAG WARNING IS IN EFFECT. IN
ADDITION...THUNDERSTORMS CURRENTLY DEVELOPING THIS AFTERNOON MAY
PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COOLER AIR WILL MOVE INTO THE REGION. HOWEVER...THE THREAT FOR
ISOLATED THUNDERSTORMS REMAINS THROUGH THE REST OF THE
WEEK...PRIMARILY OVER HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Sep 5, 2:20 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT WED SEP 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SUNNYSIDE               39.55N 110.40W
09/05/2007  E0.75 INCH       CARBON             UT   TRAINED SPOTTER

0215 PM     HAIL             EVANSTON                41.26N 110.96W
09/05/2007  E1.00 INCH       UINTA              WY   LAW ENFORCEMENT

&&

ES

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:13 PM MDTSevere Thunderstorm WarningSLCUinta47 min
Sep 5, 1:49 PM MDTSevere Thunderstorm WarningSLCUinta56 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.